Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


changing to epzicom
Jul 15, 2007

Iam an African American Male and I had the question of why my skin is turning darker. Iam about 3 shades darker than Iam supposed to me. I talked to my doctor and he wants me to change to epzicom. Does epzicom contain azt? What are some of the side effects of using epzicom? Will my skin lighten up if I switch? Iam very concerned because alot of people at work are noticing Iam getting darker. Is there anything I can do to lighten my skin up?

Response from Dr. Young

Thank you for your post.

Darkening of the skin is a characteristic side effect of AZT; it is particularly more troublesome among African Americans.

Abacavir/3TC (Epzicom) does not contain AZT and switch from AZT+3TC (Combivir) to Epzicom should alleviate your symptoms. One of the things that we have started doing in our patients is to obtain genetic testing (called HLAB5701 haplotype) to ascertain the potential risk of developing abacavir allergic reactions. Since starting this screening, we haven't had a single case of abacavir hypersensitivity in our clinic-- mirroring published reports from Candad, Australia, England and France.

I hope this helps. BY



Previous
Truvada with What?
Next
drug interactions with supplements

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement